Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 166, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2020, 12:47 AM CDT for Boyd County, Keya Paha County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 12:47 AM CDT (05:47 UTC)
- Expired
- Jul 7, 2020, 1:45 AM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Boyd County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
009
WUUS53 KLBF 070547
SVRLBF
NEC015-103-070645-
/O.NEW.KLBF.SV.W.0166.200707T0547Z-200707T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1247 AM CDT Tue Jul 7 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Keya Paha County in north central Nebraska...
Boyd County in north central Nebraska...
* Until 145 AM CDT.
* At 1246 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Burke to near Keyapaha, moving
southeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Spencer, Springview, Butte, Lynch, Naper, Gross, Norden, Bristow,
Burton, Anoka, Monowi, Nets Peak, Meadville, North River Trail,
Hull Lake, Thomas Creek, Mills, Brocksburg, Spencer Dam and
Parshall Bridge.
This includes the following highways...
Highway 183 between mile markers 208 and 225.
Highway 281 between mile markers 208 and 223.
Highway 12 between mile markers 23 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4293 9844 4288 9831 4276 9830 4280 9871
4284 9888 4290 9899 4272 9953 4273 9972
4281 10013 4283 10017 4299 10020 4300 9850
TIME...MOT...LOC 0546Z 298DEG 45KT 4325 9919 4303 10011
HAIL...<.75IN
WIND...70MPH
$$
CDC1 follow-up statement
332
WWUS53 KLBF 070628
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
128 AM CDT Tue Jul 7 2020
NEC015-103-070645-
/O.CON.KLBF.SV.W.0166.000000T0000Z-200707T0645Z/
Keya Paha NE-Boyd NE-
128 AM CDT Tue Jul 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR KEYA PAHA AND BOYD COUNTIES...
At 128 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Butte to 8 miles northeast of
Springview, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Spencer, Springview, Butte, Lynch, Naper, Gross, Bristow, Burton,
Anoka, Monowi, Nets Peak, Meadville, Hull Lake State Wildlife
Management Area, Thomas Creek State Wildlife Management Area, Mills,
Brocksburg, Spencer Dam, Parshall Bridge State Wildlife Management
Area and Anncar.
This includes the following highways...
Highway 183 between mile markers 208 and 225.
Highway 281 between mile markers 208 and 223.
Highway 12 between mile markers 34 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4293 9844 4288 9831 4276 9830 4280 9871
4284 9888 4290 9899 4272 9953 4273 9972
4278 9996 4299 10005 4300 9850
TIME...MOT...LOC 0628Z 314DEG 37KT 4302 9876 4287 9961
HAIL...0.75IN
WIND...70MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:52 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 6, 11:52 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1152 PM CDT Mon Jul 6 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 344 PM CDT Mon Jul 6 2020 A frontal passage and weak mid-level shortwave will help to trigger some scattered thunderstorms across portions of northern Nebraska. For the most part, the best instability (CAPE over 2000 J/kg and the steepest lapse rates) will be just north of the the Nebraska border in southern South Dakota. Enough uncertainty exists in thunderstorm placement , though, that a few stronger or isolated severe storms could drift south and impact north central Nebraska. The main threats with these storms will be large hail, brief gusty winds, and brief heavy rainfall. Thunderstorms are expected to initiate across South Dakota by late afternoon and finally impact our area after 7pm CDT. Thunderstorms will gradually diminish over the overnight as they encounter a more stable airmass. Dry weather returns Tuesday morning before another round of thunderstorms are possible late Tuesday afternoon through the evening. These storms will be triggered by a surface trough and will impact mainly the eastern Panhandle and into portions of southwest Nebraska. Instability will be limited and confidence in mature thunderstorm development is low. Main concern with these storms will be strong wind gusts as storms quickly develop and dissipate before large hail can develop. Timing for thunderstorms will mainly be after 00Z and end by 06Z. .LONG TERM...(Wednesday through Monday) Issued at 344 PM CDT Mon Jul 6 2020 A better chance of thunderstorms arrives on Wednesday afternoon and into the evening as a cold front gets dragged across the northern Plains. Current guidance shows severe thunderstorms will impact much of the forecast area. Best times for thunderstorms will be between 1pm CDT and midnight CDT. Heavy rainfall and large hail is expected out of these storms initially. Strong winds will become more of a threat as the event evolves and thunderstorms move eastward. While this event looks very probable, there is still some uncertainty in the timing and location of strongest storms. This will be ironed out over the next couple forecasts. There is another chance for afternoon/evening thunderstorms on Thursday and Saturday, there is still plenty of uncertainty to warrant much more than low chance pops (30%) in the forecast at this time. Drier weather returns for Sunday as high pressure builds back into the area. Plenty of warm air advection into the region will keep surface temperatures in the 90s through the end of next week. The warmest temperatures will be across western and southwest Nebraska (mid 90s to low 100s) where the strongest warm air surge is expected. Elsewhere, temperatures remain in the low to mid 90s. Heat indices will still be close to reaching heat advisory criteria especially on Wednesday and Saturday. Will need to monitor this closely over the next couple days. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1151 PM CDT Mon Jul 6 2020 Thunderstorms will be possible in the vicinity of the KLBF terminal through 07z and thunderstorms will be possible at the KVTN terminal through 08z tonight. Otherwise, expect scattered to broken high clouds tonight, and clear skies on Tuesday. Thunderstorms should remain off to the west and north of the KLBF and KVTN terminals for Tuesday night. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Jul 6, 3:09 PM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 309 PM CDT Mon Jul 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 309 PM CDT Mon Jul 6 2020 /209 PM MDT Mon Jul 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms will affect parts of the Panhandle, Sandhills, and north central Nebraska. The greatest chances of severe storms will be north of Highway 20. The main hazards of these storms will be large hail, strong winds, and brief downpours that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional thunderstorm chances exist Tuesday evening in western Nebraska, mainly along and west of Highway 83, and Wednesday evening for the Sandhills and eastward. A few storms each evening may be severe with large hail and strong winds being the primary concerns. Storm chances will continue into Thursday and Friday, at this time severe weather chances remain uncertain. Near critical fire weather conditions are possible on Tuesday, with the combination of hot temperatures and low relative humidity expected. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Gomez
In the hours before
Special weather statement, Jul 6, 10:31 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
1031 PM CDT Mon Jul 6 2020
NEZ009-010-027-028-070415-
Loup NE-Holt NE-Garfield NE-Rock NE-
1031 PM CDT Mon Jul 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...EASTERN
LOUP...GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Calamus Reservoir State Recreation Area, or 19 miles
north of Taylor, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Homestead Knolls
Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou
Campground, Nunda Shoal Campground, Deverre, Valley View Flat
Campground, Kent Diversion Dam State Wildlife Management Area and
Gables.
This includes Highway 183 between mile markers 133 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4202 9947 4213 9933 4191 9878 4178 9898
4175 9929
TIME...MOT...LOC 0330Z 311DEG 26KT 4205 9933
CDCSpecial weather statement, Jul 6, 11:15 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service North Platte NE 1115 PM CDT Mon Jul 6 2020 NEZ025-026-036>038-070500- Custer NE-McPherson NE-Thomas NE-Blaine NE-Logan NE- 1115 PM CDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...SOUTHEASTERN MCPHERSON... NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL MIDNIGHT CDT... At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles southeast of Thedford to near Ringgold. Movement was east at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Stapleton, Dunning, Halsey, Gandy, Ringgold, Logan, Highway 83 crossing The Dismal River, Linscott, Shanklin Bluff, Tarboz Lake, Hoagland and Brown Lake. This includes the following highways... Highway 2 near mile marker 222, between mile markers 225 and 227, and between mile markers 229 and 247. Highway 92 between mile markers 208 and 228, and between mile markers 237 and 243. Highway 97 between mile markers 20 and 26. Highway 83 between mile markers 109 and 140. LAT...LON 4182 9991 4142 10029 4143 10098 4195 10048 TIME...MOT...LOC 0414Z 287DEG 28KT 4188 10046 4150 10083 CDC
Special weather statement, Jul 7, 12:00 AM CDT, 47 minutes before
Special Weather Statement National Weather Service North Platte NE 1200 AM CDT Tue Jul 7 2020 NEZ025-037-038-070530- Custer NE-Thomas NE-Logan NE- 1200 AM CDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...NORTHWESTERN CUSTER AND SOUTHEASTERN THOMAS COUNTIES UNTIL 1230 AM CDT... At 1159 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles southwest of Halsey to near Stapleton. Movement was east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Logan, Shanklin Bluff, Tarboz Lake, Hoagland and Brown Lake. This includes the following highways... Highway 2 near mile marker 248. Highway 83 between mile markers 115 and 127. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4173 9999 4147 10023 4154 10066 4174 10048 TIME...MOT...LOC 0459Z 314DEG 15KT 4172 10040 4153 10055 CDC
Special weather statement, Jul 7, 12:09 AM CDT, 38 minutes before
Special Weather Statement National Weather Service North Platte NE 1209 AM CDT Tue Jul 7 2020 NEZ059-070530- Lincoln NE- 1209 AM CDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL 1230 AM CDT... At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles northeast of North Platte Airport to 8 miles southwest of Maxwell. Movement was southeast at 20 mph. Dime size hail will be possible with these storms. Locations impacted include... Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area and Cottonwood Canyon State Wildlife Management Area. This includes the following highways... Interstate 80 in Nebraska between mile markers 182 and 198. Highway 83 between mile markers 97 and 98. LAT...LON 4120 10035 4090 10039 4098 10070 4133 10063 TIME...MOT...LOC 0508Z 298DEG 21KT 4127 10053 4098 10061 CDC
Special weather statement, Jul 7, 12:30 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1230 AM CDT Tue Jul 7 2020
NEZ005-006-070600-
Eastern Cherry NE-Keya Paha NE-
1230 AM CDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND WESTERN
KEYA PAHA COUNTIES UNTIL 100 AM CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Colome to 6 miles northeast
of Lakeview. Movement was southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Valentine, Springview, Norden, Burton, Sparks and Smith Falls State
Park.
This includes the following highways...
Highway 183 between mile markers 211 and 225.
Highway 20 between mile markers 187 and 200.
Highway 97 between mile markers 137 and 141.
Highway 83 between mile markers 213 and 222.
Highway 12 between mile markers 1 and 65.
LAT...LON 4300 9954 4276 9965 4286 10016 4280 10079
4299 10070
TIME...MOT...LOC 0529Z 293DEG 49KT 4341 9963 4317 10064
CDCSpecial weather statement, Jul 7, 12:32 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
1232 AM CDT Tue Jul 7 2020
NEZ037-038-059-070615-
Custer NE-Lincoln NE-Logan NE-
1232 AM CDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN...SOUTHEASTERN
LOGAN AND WESTERN CUSTER COUNTIES UNTIL 115 AM CDT...
At 1232 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Arnold to 8 miles
northeast of Wellfleet. Movement was east at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Arnold, Brady, Maxwell, Anselmo, Keith, Logan, Cottonwood Canyon
State Wildlife Management Area, Etna, Milldale, Jeffrey Canyon State
Wildlife Management Area, Tarboz Lake, Pleasant Hill, Hoagland,
Finchville and Vroman.
This includes the following highways...
Highway 2 between mile markers 254 and 260.
Highway 92 between mile markers 235 and 267.
Interstate 80 in Nebraska between mile markers 186 and 208.
Highway 83 between mile markers 57 and 58.
LAT...LON 4076 10076 4163 10037 4168 9981 4104 10005
4104 10023 4075 10022
TIME...MOT...LOC 0532Z 255DEG 11KT 4152 10026 4081 10058
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:05 PM CDT | Special Weather Statement | LBF | Holt | 40 min |
| Jul 6, 7:45 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| Jul 6, 7:47 PM CDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jul 6, 7:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 6, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
| Jul 6, 8:07 PM CDT | Special Weather Statement | LBF | Sheridan | 53 min |
| Jul 6, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 28 min |
| Jul 6, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith, Sheridan | 52 min |
| Jul 6, 8:48 PM CDT | Special Weather Statement | LBF | Brown | 42 min |
| Jul 6, 9:02 PM CDT | Special Weather Statement | LBF | Deuel | 43 min |
| Jul 6, 9:20 PM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Jul 6, 9:21 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, Keith, McPherson | 39 min |
| Jul 6, 9:50 PM CDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 40 min |
| Jul 6, 9:51 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 39 min |
| Jul 6, 9:53 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Loup, Rock | 37 min |
| Jul 6, 10:31 PM CDT | Special Weather Statement | LBF | Garfield | 44 min |
| Jul 6, 11:15 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 45 min |
| Jul 6, 11:42 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 48 min |
| Jul 7, 12:00 AM CDT | Special Weather Statement | LBF | Logan | 30 min |
| Jul 7, 12:09 AM CDT | Special Weather Statement | LBF | Lincoln | 21 min |
| Jul 7, 12:30 AM CDT | Special Weather Statement | LBF | Keya Paha | 30 min |
| Jul 7, 12:32 AM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Jul 7, 1:18 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 42 min |
| Jul 7, 1:59 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 61 min |
| Jul 7, 2:33 AM CDT | Special Weather Statement | LBF | Boyd | 27 min |
| Jul 7, 2:58 AM CDT | Special Weather Statement | LBF | Antelope | 17 min |
| Jul 7, 5:26 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Jul 7, 5:56 PM CDT | Special Weather Statement | LBF | Sheridan | 64 min |
| Jul 7, 6:57 PM CDT | Special Weather Statement | LBF | Sheridan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.